Please help support Alcohol & Drug Services in your local community

Prevent Opioid Overdose (Overdose Kits)

Opioid overdose has become a serious community problem with a number of fatalities occurring in recent years in North Carolina and across the country. However, there are ways to help someone who has overdosed.

Project Lazarus and the North Carolina Harm Reduction Coalition are working to educate people on the life saving medication, Naloxone.

Naloxone (also called Narcan) reverses the effects of opiates and can help someone begin breathing again if they have overdosed on opiates.

You can obtain an opioid overdose kit containing naloxone by contacting either of the organizations listed below:



EDUCATION: Informative Video On Opioid Overdose

North Carolina Harm Reduction Coalition
Durham, NC 27703
Phone: 336.543.8050
Email: robert.bb.childs@gmail.com
Website: http://www.nchrc.org/

Project Lazarus
Moravian Falls, NC
Phone: 336.667.8100
Email: info@projectlazarus.org
Website: http://www.projectlazarus.org

 

cdc-imageThe Centers For Disease Control and Prevention (CDC) report that more than 10,000 potential overdose deaths have been prevented through the use of naloxone by non-medical bystanders. For more information on the use of naloxone to treat overdose, please visit this Project Lazarus page.

 

toolkit
On the issue of preventing opioid overdose, SAMHSA (the Substance Abuse and Mental Health Services Administration) has produced several informational booklets containing guidelines for patients, overdose surviviors & family members, emergency first responders, and medication prescribers.

SAMHSA strongly supports efforts to educate the community and to prevent opioid overdose.

You can visit the SAMHSA site to access more information and useful tools on helping to address opioid overdose issues in your community.

 

Overdose Prevention Training

This video provides basic instruction in what to do if you find someone who has overdosed on opioids. Listed below are some possible symptoms of opioid overdose:

    • person is awake, but no response
    • limp body
    • pale in color
    • slow or no pulse
    • blue fingertips or lips
    • shallow breathing
    • passed out
    • choking or gurgling noise
    • vomiting



NIHCM Foundation video on America’s opioid epidemic (hosted by Dr. Aaron Carroll)

TOP